Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Coughing after drug eluted stents placed, taking Aspirin, yellow mucus. Should we worry?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Due to 95% blockage in his LAD, my father, 58 years old, had drug eluted stents put in three days ago. Since the procedure, he has had cough that seems it won't he never had prior. Should this be something to be worried about? He is currently taking Plavix and 380 milligrams of Aspirin. During the procedure, the left main was torn and had to be covered up with an additional stent. His doctor expressed concern with this stent in particular because scar tissue may end up covering up another artery connected to the left main. We called his nurse and she said not to worry. However, with this cough, he said he has coughed up yellow mucus. Do we need to get him back to the doctor??
Posted Mon, 21 May 2012 in Hypertension and Heart Disease
Answered by Dr. Shanthi.E 26 hours later

I am medical doctor, an associate in Department of Cardiology, working with an experienced Cardiologist. I answer on his behalf.

You need not take him back to the doctor on an emergency basis but may consider visiting him at his office at an appointment.

The condition is not life threatening, some amount of cough is usually present after any surgical intervention. It is a concern if there is associated fever, pain, shortness of breath and other symptoms.

He must have already been on high dose antibiotics prior to the surgery. It will take care of the cough.

This is not worrisome, but you need to XXXXXXX the doctor and get his lungs auscultated to rule out underlying infection.

He has to continue on Plavix and Aspirin as well.

Hope this helps.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor